MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210423
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arcr procedure, the filament came out of the wheel and it could not be advanced at all.The procedure was successfully completed without delay using a s&n back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported accu-pass str shuttle 45 deg lft curve device used for treatment was not returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.The information provided states: ¿during an arcr procedure, the filament came out of the wheel and it could not be advanced at all¿.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include improper use of device.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H2, h3, h6: one 7210423 accu-pass str shuttle 45 deg lft curve used in treatment was returned for evaluation.Visual assessment confirms the complaint.The information provided states that ¿during an arcr procedure, the filament came out of the wheel and it could not be advanced at all¿.Visual assessment showed a cut monofilament.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include improper use of device.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Complaint history review indicated no similar allegations for the lot number reported.A review of the batch records was performed which confirmed no abnormalities were reported with this lot during manufacture.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10376281
Report Number1219602-2020-01184
Device Sequence Number3001094
Product Code LXH
UDI-Device Identifier03596010534446
UDI-Public03596010534446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2020
Device Model Number7210423
Device Catalogue Number7210423
Device Lot Number50702764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer09/02/2020
10/08/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/03/2020
10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1